Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 9, 2012, 9:23 PM CDT for Hancock County, Henderson County, McDonough County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 9:23 PM CDT (02:23 UTC)
- Expired
- Aug 9, 2012, 10:06 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IL, Henderson County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 124 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS53 KDVN 100223
SVRDVN
ILC067-071-109-100330-
/O.NEW.KDVN.SV.W.0078.120810T0223Z-120810T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1030 PM CDT.
* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
NEAR STRONGHURST...OR 14 MILES SOUTHEAST OF BURLINGTON...AND MOVING
SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANDINSVILLE...SCIOTA...MACOMB...TENNESSEE...COLCHESTER...WESTERN
ILLINOIS UNIVERSITY...FANDON AND INDUSTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4028 9080 4073 9100 4077 9087 4067 9078
4064 9079 4063 9075 4028 9044 4027 9045
TIME...MOT...LOC 0223Z 334DEG 39KT 4067 9087
WIND...HAIL 60MPH 1.00IN
$$
ERVIN7 follow-up statements
972
WWUS53 KDVN 100234
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT THU AUG 9 2012
ILC067-071-109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
934 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHEASTERN HENDERSON AND MCDONOUGH
COUNTIES...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR BLANDINSVILLE...OR
15 MILES NORTHWEST OF MACOMB...MOVING SOUTH AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCIOTA...ARGYLE LAKE STATE PARK...WESTERN ILLINOIS UNIVERSITY...
COLCHESTER...TENNESSEE...FANDON...PENNINGTON POINT...INDUSTRY AND
DODDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4028 9080 4063 9096 4066 9096 4067 9079
4064 9079 4063 9075 4028 9044 4027 9045
TIME...MOT...LOC 0234Z 348DEG 34KT 4057 9088
WIND...HAIL <58MPH 1.00IN
$$
ERVIN142
WWUS53 KDVN 100235
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT THU AUG 9 2012
ILC067-071-100245-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
HENDERSON IL-HANCOCK IL-
935 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHEASTERN HENDERSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4028 9080 4052 9091 4061 9091 4063 9084
4063 9079 4028 9065
TIME...MOT...LOC 0235Z 348DEG 34KT 4056 9088
$$
ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
935 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN MCDONOUGH COUNTY...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR BLANDINSVILLE...OR
13 MILES NORTHWEST OF MACOMB...MOVING SOUTH AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARGYLE
LAKE STATE PARK...COLCHESTER...TENNESSEE AND FANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4028 9080 4052 9091 4061 9091 4063 9084
4063 9079 4028 9065
TIME...MOT...LOC 0235Z 348DEG 34KT 4056 9088
WIND...HAIL <58MPH 1.00IN
$$
ERVIN468
WWUS53 KDVN 100241
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT THU AUG 9 2012
ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
941 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN MCDONOUGH COUNTY...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR BLANDINSVILLE...OR
11 MILES NORTHWEST OF MACOMB...MOVING SOUTH AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARGYLE
LAKE STATE PARK...COLCHESTER...TENNESSEE...FANDON AND DODDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4028 9080 4051 9091 4057 9091 4058 9090
4059 9084 4056 9077 4028 9065
TIME...MOT...LOC 0241Z 348DEG 34KT 4050 9087
WIND...HAIL <58MPH 1.00IN
$$
ERVIN269
WWUS53 KDVN 100248
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 PM CDT THU AUG 9 2012
ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
948 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MCDONOUGH COUNTY...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ARGYLE LAKE STATE
PARK...OR 10 MILES WEST OF MACOMB...MOVING SOUTH AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLCHESTER...TENNESSEE AND FANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4028 9080 4050 9091 4051 9090 4052 9089
4053 9084 4052 9076 4044 9071 4042 9071
4028 9069
TIME...MOT...LOC 0248Z 348DEG 34KT 4043 9085
WIND...HAIL <58MPH 1.00IN
$$
ERVIN500
WWUS53 KDVN 100255
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT THU AUG 9 2012
ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
955 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MCDONOUGH COUNTY...
AT 952 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
NEAR TENNESSEE...OR 9 MILES SOUTHWEST OF MACOMB...MOVING SOUTH AT 40
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4028 9080 4050 9091 4051 9090 4052 9089
4053 9084 4052 9076 4044 9071 4042 9071
4028 9069
TIME...MOT...LOC 0255Z 344DEG 36KT 4036 9080
WIND...HAIL <58MPH 1.00IN
$$597
WWUS53 KDVN 100301
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU AUG 9 2012
ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
1001 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL MCDONOUGH COUNTY...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR FANDON...OR 11 MILES SOUTHWEST OF MACOMB...MOVING
SOUTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4028 9080 4040 9086 4044 9081 4045 9076
4044 9071 4042 9071 4028 9069
TIME...MOT...LOC 0301Z 344DEG 36KT 4030 9078
WIND...HAIL 60MPH 1.00IN
$$
ERVIN357
WWUS53 KDVN 100306
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT THU AUG 9 2012
ILC109-100316-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
1006 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCDONOUGH COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4028 9080 4040 9086 4044 9081 4045 9076
4044 9071 4042 9071 4028 9069
TIME...MOT...LOC 0306Z 344DEG 36KT 4025 9076
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:18 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 6:18 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 618 PM CDT THU AUG 9 2012 .AVIATION... A SMALL NARROW LINE OF SCATTERED INTENSE SHOWER AND THUNDERSTORMS WILL QUICKLY SWEEP SOUTH OVER EASTERN IOWA EARLY THIS EVENING...AND WILL LIKELY DISSIPATE DURING THE NEXT COUPLE HOURS. THIS MORE OR LESS PUTS THE CID TAF AT MOST RISK OF SEEING A THUNDERSTORM...WITH LOW THREATS AT MLI AND DBQ...AND VERY LOW THREATS AT BRL. WIND WILL BE NORTH TO NORTHEAST AROUND 10 KTS THROUGH MORNING AND ALL DAY FRIDAY...WITH MID DAY GUSTS TO 20 KTS POSSIBLE. MVFR TO VFR STRATUS WILL SWEEP BACK OVER THE REGION FROM WISCONSIN LATER THIS EVENING...AND SHOULD LAST THROUGH MID MORNING FRIDAY BEFORE CLEARING OUT COMPLETELY. VISIBILITIES SHOULD REMAIN HIGH OUTSIDE OF ANY SHOWERS ACTIVITY IN THE NEXT FEW HOURS. ERVIN && .PREV DISCUSSION... /ISSUED 352 PM CDT THU AUG 9 2012/ SYNOPSIS... IMPRESSIVE SHORT WAVE SEEN ON WATER VAPOR LOOPS IN WISCONSIN DIVING SOUTHWARD. THE STRENGTH OF THE SYSTEM HAS PRODUCED WATERSPOUTS OVER LAKE SUPERIOR AND ALSO OFF THE DOOR COUNTY WISCONSIN PENINSULA. THERE WAS EXTENSIVE CLOUD COVER OVER MUCH OF THE MIDWEST. RIDGE BUILDING FROM THE ROCKIES INTO SASKATCHEWAN WILL IN TURN DEEPEN THE DOWNSTREAM TROUGH IN THE EASTERN UNITED STATES INTO THE WEEKEND. LARGE SCALE ASCENT AHEAD OF THE SHORT WAVE WAS TRIGGERING BANDS OF THUNDERSTORMS FROM SOUTHEAST MN INTO MUCH OF WISCONSIN...WITH SCATTERED SHOWERS AND ISOLATED STORMS IN NORTHERN IL. ONE STORM BECAME SEVERE RIGHT ON THE PUTNAM/MARSHALL COUNTY LINE AT ABOUT 310 PM. SOME OF THE STORMS IN WI AND SOUTHEAST MN WERE ALSO HAIL PRODUCERS. CURRENT TEMPERATURES IN THE DVN CWA RANGE FROM AROUND 70 AT DUBUQUE TO 85 AT MACOMB. ELSEWHERE TEMPERATURES RANGED FROM THE 60S ACROSS MUCH OF THE GREAT LAKES REGION TO OVER 100 IN THE SOUTHERN PLAINS. HAASE SHORT TERM...TONIGHT AND FRIDAY... FORECAST FOCUS ON RAIN CHANCES THIS EVENING OTHERWISE DELIGHTFUL COOLER TEMPERATURES. TONIGHT...WILL CARRY ONLY SLIGHT TO SMALL CHANCE POPS THIS EVENING BELIEVING THAT THE BULK OF CURRENT THUNDERSTORM ACTIVITY IN SOUTHEAST MN WILL DIMINISH BEFORE REACHING THE CWA DUE TO LOSS OF HEATING. IN THE MEANTIME THE CURRENT ACTIVITY IN NORTHERN IL WILL BE MOVING OFF TO THE EAST BY LATE AFTERNOON. THEREFORE MOST LOCATIONS IN THE CWA WILL BE DRY TONIGHT. WHAT SHOWERS OR STORMS THAT DO MANAGE TO SURVIVE INTO THE EVENING WILL BE LONG GONE BY MIDNIGHT. HOWEVER EXTENSIVE CLOUD COVER SHOULD REMAIN FOR MUCH OF THE NIGHT WITH COLD ADVECTION. MIN TEMPS WILL BE IN THE 50S TO AROUND 60. FRIDAY...AFTER SOME EARLY MORNING CLOUDS SKIES WILL BECOME MOSTLY SUNNY. DELIGHTFUL DAY WITH PLENTY OF SUNSHINE FOR MUCH OF THE DAY AS HIGH PRESSURE BEGINS BUILDING INTO THE AREA. SHOULD BE FEW TO SCATTERED FAIR WEATHER CUMULUS CLOUDS FLOATING AROUND DURING THE AFTERNOON. WITH A NORTH WIND ABOUT 10 TO 20 MPH AFTERNOON TEMPERATURES IN THE MID TO UPPER 70S WILL BE COMMON. HAASE LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY... FRI NGT... UNSEASONABLY COOL TEMPS WITH NEAR RECORD TO RECORD LOWS WITH ANOMALOUSLY DEEP STACKED LOW (3 TO 4 STANDARD DEVIATIONS BELOW AVERAGE WITH H5 AND SFC LOW) PUSHING EAST... AND STRONG CANADIAN HIGH (1 TO 2 STANDARD DEVIATIONS ABOVE AVERAGE) BUILDING IN. MOST MODELS SHOW H85 TEMPS AROUND 10C BY 12Z SAT WHICH CORRELATES TO WIDESPREAD LOWS AROUND 50F OR L50S... BUT THEN ACCOUNTING FOR THE FAVORABLE RADIATIVE COOLING CONDITIONS (CLEAR SKIES... LIGHT WINDS AND DOWNWARD VERTICAL MOTIONS) WOULD SUPPORT GOING AROUND 2-4F COOLER... THUS EXPECTING LOWS WIDESPREAD 45-50F WITH L40S POSSIBLE IN FEW COLD DRAINAGE SITES N/NW. THESE LOWS WOULD NOT ONLY BE RECORD TO NEAR RECORD IN MANY AREAS BUT ALSO 10-15+ DEGS BELOW NORMS AND MORE TYPICAL OF LATE SEPT-EARLY OCT LOWS... HENCE A REAL FALL FEEL! SAT-SAT NGT... JUST SPECTACULAR WX WITH SFC HIGH IN CONTROL WHILE GRADUALLY SHIFTING EAST IN THE AFTN/EVE. MIXING TO NEAR H85 AS SUGGESTED BY NAM/GFS BUFR SOUNDINGS YIELDS COOLER THAN NORMAL HIGHS RANGING FROM THE MID 70S TO LOWER 80S... WHICH COUPLED WITH LIGHT NORTH WINDS... LOW HUMIDITY AND SUNSHINE TO MAKE FOR TRULY SPLENDID WX. LOWERED MINS SEVERAL DEGS SAT NGT TO GO AT OR BELOW GUIDANCE WITH WIDESPREAD 50S WITH MAINLY CLEAR SKIES...NEAR CALM WINDS AND DRY AIR THROUGH THE EVE. MID/HIGH CLOUDS TO THICKEN OVRNGT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. SUN-SUN NGT... LOW AMPLITUDE SHORTWAVE TO PASS THROUGH THE REGION BUT POOR MODEL RUN-RUN CONTINUITY AND CONSIDERABLE SPREAD ON TRACK/STRENGTH WITH INTERACTION FROM DEPARTING TROUGH ADDING TO THE COMPLEXITIES ALL ADDS UP TO LOW CONFIDENCE AND ONLY CHC POPS FOR NOW. CONCEPTUALLY THOUGH SUPPORTIVE OF LIKELY OR HIGHER POPS WITH ENERGY DIGGING DOWN BACKSIDE OF TROUGH AND DEEPENING SOME... WHICH ALLOWS FOR RAPID MOISTURE TRANSPORT NWD AS DEPICTED BY LATEST HI-RES ECMWF. DURING DAY SUN EXPECT PCPN TO BE BATTLING RESIDUAL DRY AIR FROM DEPARTING HIGH... THUS VIRGA/SPRINKLES/LIGHT RAIN WITH LITTLE TO NO INSTABILITY SHOWN. LOWERED MAXES ESPECIALLY W/NW WITH CLOUDS AND EVAPORATIVE COOLING EFFECTS... BUT POSSIBLY NEEDING TO LOWER MORE AND WOULDN/T RULE OUT AREAS DROPPING INTO 60S AND HOLDING THERE DURING THE DAY WITH ONSET OF RAIN. CONCEPTUALLY LOOKS SUPPORTIVE OF WIDESPREAD RAIN BY SUN NGT WITH SOME STORMS WITH PASSAGE OF SYSTEM... WITH AREAS OF MODERATE RAINS OF 0.25 TO 0.6 INCH. MON-MON NGT... TRANQUIL WX AS SFC HIGH SETTLES BACK INTO THE REGION IN WAKE OF DEPARTING SYSTEM. TEMPS NEAR TO BELOW NORMAL WITH HIGHS IN THE 70S TO AROUND 80F AND LOWS IN THE 50S TO AROUND 60F. GOING MINS MAY NEED TO BE LOWERED SEVERAL DEGS IF IDEAL RADIATIONAL COOLING SETUP APPEARS LIKELY. TUE-THU... MODERATING TEMPS NEAR TO SLIGHTLY ABOVE NORMAL LIKELY THROUGH MID WEEK ALONG WITH PCPN CHCS AHEAD OF NEXT DEEPENING TROUGH AND ATTENDANT STRONG COLD FRONT. PASSAGE LOOKS TO BRING SIGNIFICANTLY COOLER AIR JUST BEYOND THE SCOPE OF THE CURRENT EXTENDED WITH H85 TEMPS WELL DOWN INTO THE SINGLE DIGITS. OVERALL... IT APPEARS WE ARE UNDERGOING A REMARKABLE PATTERN CHANGE TO MEAN CENTRAL CONUS TROUGH THAT VERY WELL COULD RESULT IN BELOW NORMAL TEMPS FOR AUGUST FOR MUCH OF THE DROUGHT STRICKEN AND BAKED MIDWEST. 06Z GFS 2M TEMP ANOMALY (AVG) THROUGH 384 HRS (06Z 8/25) SHOWS ENTIRE CENTRAL CONUS BELOW AVERAGE WITH IA/IL/MO/KS/OK/AR SHOWN TO AVERAGE 4C TO 6C BELOW. MCCLURE CLIMATE... RECORD LOWS FOR SATURDAY AUGUST 11... MOLINE.........48 IN 1968 CEDAR RAPIDS...47 IN 2004 DUBUQUE........49 IN 1967 BURLINGTON.....48 IN 1982 AVIATION... VFR WITH OCNL MVFR CIGS THIS AFTERNOON WITH ISOLATED SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS. MVFR CIGS TONIGHT THEN CLEARING ON FRIDAY. FEW TO SCT 050 IN THE AFTERNOON. NORTH WINDS 10 TO 20 KNOTS THIS AFTERNOON...AROUND 10 KNOTS TONIGHT AND 10 TO 15 KNOTS ON FRIDAY. HAASE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Aug 9, 4:42 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT THU AUG 9 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 442 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ALONG AND AHEAD OF A COLD FRONT AS IT DROPS SOUTH ACROSS THE AREA THIS AFTERNOON AND EVENING. THERE IS ENOUGH INSTABILITY FOR THUNDERSTORMS...BUT NOT ENOUGH FOR SEVERE STORMS. SOME OF THE STRONGER STORMS THIS AFTERNOON MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE SATURDAY NIGHT AND SUNDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MORE STORMS MAY OCCUR BY NEXT WEDNESDAY AS TEMPERATURES WARM BACK TO AROUND 90 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LE/12
In the hours before
Special weather statement, Aug 9, 6:43 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 643 PM CDT THU AUG 9 2012 IAZ051-063-064-076-077-100045- BENTON-IOWA-JOHNSON-KEOKUK-WASHINGTON- 643 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLAIRSTOWN...OR 6 MILES NORTH OF MARENGO... MOVING SOUTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... MARENGO AROUND 650 PM CDT... CONROY AROUND 700 PM CDT... WILLIAMSBURG AROUND 705 PM CDT... PARNELL AROUND 715 PM CDT... KINROSS AROUND 730 PM CDT... WELLMAN AROUND 735 PM CDT... PENNY SIZE HAIL...WINDS GREATER THAN 50 MPH...ARE EXPECTED WITH THIS STORM. LAT...LON 4129 9169 4122 9204 4190 9225 4197 9203 TIME...MOT...LOC 2342Z 337DEG 28KT 4185 9209 ERVIN
Local storm report, Aug 9, 7:08 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST MARENGO 41.80N 92.07W
08/09/2012 E55 MPH IOWA IA TRAINED SPOTTER
SMALL BRANCHES DOWN. TABLE BLEW OVER. HOUSE SHOOK.
MAGNITUDE AND TIME ESTIMATED.
&&Local storm report, Aug 9, 7:27 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL MECHANICSVILLE 41.90N 91.25W
08/09/2012 E0.25 INCH CEDAR IA LAW ENFORCEMENT
PEA SIZED HAIL.
&&Local storm report, Aug 9, 8:19 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG MARENGO 41.80N 92.07W
08/09/2012 IOWA IA EMERGENCY MNGR
MULTIPLE TREES DOWN IN TOWN.
0700 PM TSTM WND DMG 5 S MARENGO 41.72N 92.07W
08/09/2012 IOWA IA EMERGENCY MNGR
MULTIPLE TREES DOWN IN RURAL AREAS BETWEEN MARENGO AND
WILLIAMSBURG. TIME ESTIMATED BY RADAR.
0710 PM TSTM WND DMG WILLIAMSBURG 41.67N 92.01W
08/09/2012 IOWA IA EMERGENCY MNGR
POWERLINES DAMAGED DUE TO STRONG THUNDERSTORM WINDS.
KNOCKED OUT POWER AT THE MALL. TIME ESTIMATED FROM RADAR.
&&
ERVINLocal storm report, Aug 9, 8:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST MARENGO 41.80N 92.07W
08/09/2012 E55.00 MPH IOWA IA TRAINED SPOTTER
SMALL BRANCHES DOWN. TABLE BLEW OVER. HOUSE SHOOK.
MAGNITUDE AND TIME ESTIMATED.
0655 PM TSTM WND DMG MARENGO 41.80N 92.07W
08/09/2012 IOWA IA EMERGENCY MNGR
MULTIPLE TREES DOWN IN TOWN.
0700 PM TSTM WND DMG 5 S MARENGO 41.72N 92.07W
08/09/2012 IOWA IA EMERGENCY MNGR
MULTIPLE TREES DOWN IN RURAL AREAS BETWEEN MARENGO AND
WILLIAMSBURG. TIME ESTIMATED BY RADAR.
0710 PM TSTM WND DMG WILLIAMSBURG 41.67N 92.01W
08/09/2012 IOWA IA EMERGENCY MNGR
POWERLINES DAMAGED DUE TO STRONG THUNDERSTORM WINDS.
KNOCKED OUT POWER AT THE MALL. TIME ESTIMATED FROM RADAR.
0724 PM HAIL MECHANICSVILLE 41.90N 91.25W
08/09/2012 E0.25 INCH CEDAR IA LAW ENFORCEMENT
PEA SIZED HAIL.
&&Special weather statement, Aug 9, 9:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT THU AUG 9 2012
IAZ089-ILZ025-026-034-035-100315-
DES MOINES-HANCOCK-HENDERSON-MCDONOUGH-WARREN-
912 PM CDT THU AUG 9 2012
...AN ISOLATED STRONG STORM CONTINUES TO RACE SOUTHEAST...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STRONGHURST...OR 9 MILES EAST OF
BURLINGTON...MOVING SOUTHEAST AT 45 MPH.
* THE THUNDERSTORM WILL BE NEAR...
RARITAN AND TERRE HAUTE AROUND 920 PM CDT...
SCIOTA AND BLANDINSVILLE AROUND 935 PM CDT...
WESTERN ILLINOIS UNIVERSITY...MACOMB AND COLCHESTER AROUND 945 PM
CDT...
FANDON AROUND 950 PM CDT...
INDUSTRY AROUND 1000 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 45 MPH...ARE EXPECTED
WITH THIS STORM.
LAT...LON 4028 9068 4028 9080 4082 9110 4090 9089
4028 9044 4027 9045 4027 9067
TIME...MOT...LOC 0212Z 334DEG 39KT 4077 9094
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:12 PM CDT | Special Weather Statement | DVN | Henderson, McDonough | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.